Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Have Stickler Syndrome causing blindness, deafness, Mitral Valve Prolapse. On benzodiazpines, muscle relaxants, choral hydrate. Help?

I have a rare, listed on N.O.R.D, called Stickler Syndrome ,named after Gunar B.Stickler. It is a connective tissue disease causing Blindness , deafness , and severe, end -stage DDD, and DJD along with possicle Mitral Valve Prolapse/ I am dependent on pain meds, benzodiazpines, muclse relaxants, choral hydrate. I have been to the Northwestern Clinic/ Hospital since age 2 y.o.s. Frankly, I m tired of being a human tutorial. My problem now is that I can t find a doctor who has even heard of Sticklers, therefore they choose to start all over again with medical treatment. Not one doctor has contacted my two latest geneticist or opthamologist, all of thise doctors could easily explain Stickler Sydrome and the treatments that work. The doctors in question whom a I ve seen have been Medical Director of NIH, Harvard, Duke and other such institutions. I don t share with doctors anymore because I was accused of being s doctor name dropper. I could drop a few names but no offenxe doctors are not on the list of those I would name drop. MY problem, I need to be put on the meds that took over ten years to work with the least side effects, so much so, that I was able to fininish my Mastar s Degree. I almost felt like a normal person , The thing I need nost is a doctor who understands any severe painfrul connective tissue disease but Stickler s Syndrome in particular.
Asked On : Sat, 16 Mar 2013
Answers:  1 Views:  105
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Jun 2013
Hi there ~

I understand that you have a rare syndrome and have been seen by many doctors, let alone be the subject of demonstration to a lot of clinical students due to the rarity of your disease. I can see that you feel like you have been feeling the way you have due to having gone through a lot your whole life. You seem to ask for help with medications I am assuming, due to there being no clarity in your questioning. I appreciate that you have done your masters degree. However you also need to give me more information on what help you need with regards to medications, so that I may be of some medical use to you. Hope this helps. Take care and until next time have a good time !
Answered: Tue, 19 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor